Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 69, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 25, 2007, 3:03 PM MDT for Grant County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2007, 3:03 PM MDT (21:03 UTC)
- Expired
- May 25, 2007, 4:00 PM MDT
- In force
- 57 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Grant County, ND
The radar
The Bismarck radar (KBIS), 91 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:05 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.1 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 252103 SVRBIS NDC037-252200- /O.NEW.KBIS.SV.W.0069.070525T2103Z-070525T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 303 PM MDT FRI MAY 25 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA... * UNTIL 400 PM MDT * AT 303 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF LEITH...OR ABOUT 61 MILES SOUTHWEST OF BISMARCK...AND MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEITH AND HEIL AROUND 335 PM MDT... CARSON AROUND 350 PM MDT... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR SOUTHERN NORTH DAKOTA. LAT...LON 4614 10194 4608 10169 4633 10126 4662 10165 $$ CS/HW
2 follow-up statements
000
WWUS53 KBIS 252126
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
424 PM CDT FRI MAY 25 2007
NDC037-252200-
/O.CON.KBIS.SV.W.0069.000000T0000Z-070525T2200Z/
GRANT ND-
324 PM MDT FRI MAY 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR GRANT COUNTY...
AT 324 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 13 MILES SOUTH OF LEITH...OR ABOUT 62
MILES SOUTHWEST OF BISMARCK...MOVING NORTHEAST AT 10 MPH. A SECOND
SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF SHIELDS.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
SHIELDS AROUND 330 PM MDT...
JUST SOUTHEAST OF LEITH AND CARSON AROUND 340 PM MDT...
RALEIGH AROUND 350 PM MDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4614 10194 4602 10156 4628 10104 4638 10132
4657 10159
$$
CS/HW000
WWUS53 KBIS 252144
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
443 PM CDT FRI MAY 25 2007
NDC037-252200-
/O.CON.KBIS.SV.W.0069.000000T0000Z-070525T2200Z/
GRANT ND-
343 PM MDT FRI MAY 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR GRANT COUNTY...
AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 9 MILES SOUTH OF LEITH...OR ABOUT 55
MILES SOUTHWEST OF BISMARCK...MOVING NORTHEAST AT 20 MPH. A SECOND
SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF SHIELDS...AND WAS
MOVING NORTH AT 15 MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
SHIELDS AROUND 350 PM MDT...
7 MILES SOUTHEAST OF LEITH AROUND 355 PM MDT...
8 MILES SOUTH OF CARSON AND 8 MILES WEST OF ST. GERTRUDE AROUND 400
PM MDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4614 10194 4602 10156 4628 10104 4638 10132
4657 10159
$$
CS/HWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:00 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 25, 2:00 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT FRI MAY 25 2007 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... MAIN FORECAST CONCERN IS THE PRECIPITATION FOR TONIGHT. HAVE GENERALLY FOLLOWED THE GFS FOR SATURDAY THROUGH MONDAY. SATELLITE PICTURE SHOWS UPPER LOW IN SOUTH CENTRAL MONTANA WITH ASSOCIATED SURFACE LOW AND FRONT IN WESTERN SOUTH DAKOTA. WARM FRONTAL BOUNDARY EXTENDS EASTWARD THROUGH NORTHERN SOUTH DAKOTA. THUNDERSTORMS DEVELOPING IN THE FAR SOUTHWEST AND SOUTH CENTRAL AT THE PRESENT TIME WHERE SOME SUNSHINE DEVELOPED AFTER THIS MORNINGS SHOWERS. BELIEVE THREAT OF SEVERE WILL BE LIMITED TO THE FAR SOUTH. HOWEVER...EXPECT WIDESPREAD SHOWERS AND SOME THUNDER TONIGHT SPREADING FROM WEST TO EAST. AN INCH OR SO OF QPF POSSIBLE. LOOKS LIKE A SMALLER CHANCE FOR PRECIP ACROSS THE FAR NORTH. GFS CONTINUES A CHANCE FOR A LITTLE SNOW MIXING IN FAR NORTH CENTRAL TOWARD MORNING. SHOWERS SHOULD PUSH EAST OF THE AREA BY NOON ON SATURDAY...THEN FORECAST LOOKS DRY SUNDAY. NEXT UPPER LOW WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA STARTING SUNDAY NIGHT AND CONTINUING THROUGH MONDAY NIGHT. NATIONAL GUIDANCE SUGGESTS GFS MAY BE MOVING THIS UPPER LEVEL LOW A LITTLE TO SLOWLY...THEY PREFER ECMWF FORECAST. WITH COOL SURFACE HIGH OVER THE AREA ON SATURDAY...EXPECT HIGHS MAINLY IN THE 50S. TEMPERATURES WILL WARM TO NEAR NORMAL ON SUNDAY IN BETWEEN THE TWO SYSTEMS. GFS FORECASTS A COLD FRONT TO MOVE ACROSS THE CWA ON MONDAY...BUT LATE ENOUGH IN THE DAY THAT HIGHS WILL STILL REACH 65 TO 75. .LONG TERM...TUESDAY THROUGH FRIDAY... IN GENERAL WILL STAY WITH THE PREVIOUS FORECAST WITH ONLY MINOR CHANGES. THE GFS CONTINUES TO DEVELOP A CLOSED UPPER LEVEL LOW OVER THE STATE BY TUESDAY NIGHT...THEN HOLDS IT STATIONARY THROUGH WEDNESDAY NIGHT...EJECTING IT TO THE EAST THURSDAY AND BUILDING A RIDGE OVER THE AREA. THE ECWMF IS MUCH MORE PROGRESSIVE...MOVING A SHORT WAVE TROUGH ACROSS THE AREA AND DEVELOPING THE RIDGE EARLIER. THIS IS THE PREFERRED SOLUTION...AND WILL HOLD ANY CHANCE OF PRECIP TO THE EARLY PART OF THE EXTENDED. TEMPERATURES WILL START COOL...BUT SHOULD WARM TO NORMAL OR ABOVE BY FRIDAY AS THE RIDGE DEVELOPS. && .AVIATION...A LOW PRESSURE SYSTEM IN EASTERN SOUTH DAKOTA WILL SLOWLY EAST TO CENTRAL NORTH SOUTH DAKOTA...THEN NORTHEAST. THE LOW WILL SPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NORTH DAKOTA...AND SHOWERS ACROSS THE NORTH. IN ADDITION STRONG SURFACE WINDS CAN BE EXPECTED ACROSS SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THROUGH 06Z. CEILINGS WILL GENERALLY BE IN THE MARGINAL CATEGORY EARLY TONIGHT...BUT WILL DROP TO IFR CONDITIONS ACROSS THE WEST AND CENTRAL AFTER MIDNIGHT AS THE SURFACE WINDS TURN NORTH TO NORTHWEST. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/TSW
Hazardous weather outlook, May 25, 3:46 AM MDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 446 AM CDT FRI MAY 25 2007 NDZ001>005-009>013-017>019-021>023-025-261000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-WELLS-FOSTER- 446 AM CDT FRI MAY 25 2007 /346 AM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-031>037-040>048-050-051-261000- OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 446 AM CDT FRI MAY 25 2007 /346 AM MDT FRI MAY 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT OVER THE SOUTHERN THIRD OF NORTH DAKOTA. AT THIS TIME THE BEST SEVERE THUNDERSTORM POTENTIAL LOOKS TO BE OVER SOUTH DAKOTA...BUT AN ISOLATED SEVERE THUNDERSTORM REMAINS A POSSIBILITY OVER FAR SOUTH CENTRAL NORTH DAKOTA LATER THIS AFTERNOON AND EVENING. STAY TUNED FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS ANOTHER GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:01 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 59 min |
| May 25, 2:33 PM MDT | Tornado Warning | BIS | Sioux | 27 min |
| May 25, 2:58 PM MDT | Tornado Warning | BIS | Sioux | 32 min |
| May 25, 3:08 PM MDT | Severe Thunderstorm Warning | BIS | Adams | 52 min |
| May 25, 3:30 PM MDT | Tornado Warning | BIS | Sioux | 30 min |
| May 25, 4:01 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Sioux | 48 min |
| May 25, 4:20 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 38 min |
| May 25, 4:22 PM MDT | Tornado Warning | BIS | Sioux | 23 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.